Meanders: Exact asymptotics

P. Di Francesco, O. Golinelli, E. Guitter

Research output: Contribution to journalArticle

Abstract

We conjecture that meanders are governed by the gravitational version of a c = - 4 two-dimensional conformal field theory, allowing for exact predictions for the meander configuration exponent (formula presented), and the semi-meander exponent (formula presented) This result follows from an interpretation of meanders as pairs of fully packed loops on a random surface, described by two c = - 2 free fields. The above values agree with recent numerical estimates. We generalize these results to a score of meandric numbers with various geometries and arbitrary loop fugacities.

Original languageEnglish (US)
Pages (from-to)699-712
Number of pages14
JournalNuclear Physics B
Volume570
Issue number3
DOIs
StatePublished - Mar 27 2000
Externally publishedYes

Keywords

  • 2D quantum gravity
  • Coulomb gas
  • Fully packed loop models
  • Meanders

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'Meanders: Exact asymptotics'. Together they form a unique fingerprint.

  • Cite this